View unanswered posts | View active topics It is currently Fri Nov 28, 2014 4:32 pm



Reply to topic  [ 10 posts ] 
 LBD medicine and low heart rate 
Author Message

Joined: Mon Apr 23, 2007 7:42 am
Posts: 3
Location: Ohio
Post LBD medicine and low heart rate
I need some help does anyone have any sugestions for medicine to help anger and axienty in a Lbd person who has a low heart rate. We have been told there is no medicine that can be given to my Dad for his behaviors because all the behavior meds will lower his heart rate to much. Help please
Sue


Wed Apr 25, 2007 5:20 pm
Profile

Joined: Sat Apr 07, 2007 1:56 pm
Posts: 54
Location: Florida
Post 
Sue.......

Almost four years ago my husband also had a low heart rate that caused him to get terribly light-headed and on one occasion he actually passed out. He needed a pacemaker and since then has never had a problem with his heart rate. I realize every case is different, but has your husband's doctor ever mentioned that he might need a pacemaker?

_________________
Marilyn


Wed Apr 25, 2007 5:42 pm
Profile

Joined: Mon Apr 23, 2007 7:42 am
Posts: 3
Location: Ohio
Post 
yes, the doctor did sugest a pace maker then his heart rate went up. It seems to be going up and down. The LBd is my father he told us many years ago that he wanted nothing to sustain his life so we are not sure about the pace maker. However the doctor said he was not a canidate for it right now anyway. The problem we are having is he is hallucinating so much that he has become a danger to him self and others. The place he lives at does not want him back. We do not know what to do. He is going down hill very fast. He is currently in the hospital. Do you or anyone else have any ideas for us Please


Wed Apr 25, 2007 5:59 pm
Profile
Post 
Hi Sue,
Sounds like your Father may have some
Autonomic dysfunctions
(Changes in B/P, sweating, fainting) going on with him, I don't recall you mentioning the meds your father is on, I am sure you are aware many cause Hallucinations to become worse and frightning to the patient, there are some drugs that can cause Neuroleptic Sensitvity, Haldol is one of the worst and yet many Hospitals use it to calm patients. Is your Father taking any Cholinesterase inhibitor type drugs ? :(


Wed Apr 25, 2007 7:15 pm

Joined: Sat Apr 07, 2007 1:56 pm
Posts: 54
Location: Florida
Post 
Sue, I realized after I posted my message that you were talking about your father, not your husband. I apologize for that error.

You sound very troubled and panicky, and that's understandable given your description of your father's condition. Since your father currently is in the hospital, what are the doctors telling you? I'm not qualified to give you any advice other than to seek medical and professional assistance right away. Someone in the hospital should be advising you what to do.

_________________
Marilyn


Wed Apr 25, 2007 7:29 pm
Profile

Joined: Mon Feb 05, 2007 3:43 am
Posts: 215
Location: Seattle, WA
Post 
Search using the purple link just under the "lewybodydementia.org" at the top of the page. Look for "psychostimulants". They can stop the hallucinations cold for some people. I've posted far too much on this topic, and I'm getting burnt out.

In the posts you'll find links to two specific mentions of them on the LBDA site by one of the world's experts in DLB. He gives specific dosing guidelines and explains the rationale for their use in the more technical paper, which is linked from these posts...

Eric, Having A Bad Day

_________________
Cal is not the real name of a real 84 year old with DLB. I don't speak for LBDA, nor do I have clever initials behind my name, so information is provided without warranty. Caveat everybody. I blog at http://PragmaticCaregiver.blogspot.com


Thu Apr 26, 2007 12:19 am
Profile WWW

Joined: Sat Aug 19, 2006 5:01 pm
Posts: 79
Post 
Sue,
In response to your concern about the med for your Dad. I was at my wits end with my Mom and called a friend who lost his wife to LBD. He said they used the lowest dose of Xanax cut in half with great success. AND even though it is not recommended for LBD it worked for us too. I am not saying this would work for you as I know nothing about the slow heart rate. My point is, every one responds differently to medications. Keep an open mind about treatments. As long as it will not harm your Dad, it may be worth some short term "trials" of meds for his behavior problems. His Doctor should know what meds could cause a Neuroleptic reaction or slowing of his heart rate and so avoid those. I know some of these meds cause drowsiness and some people are really concerned about that. When I witnessed my LO behave like a frightened, cowering child, my concern became how to get her some relief from the fear that she experienced on occasion. Good luck and you are in my thoughts tonight.
Sallyann


Thu Apr 26, 2007 1:21 am
Profile

Joined: Mon Mar 12, 2007 8:29 am
Posts: 69
Location: uk
Post 
EricSEA wrote:
c, and I'm getting burnt out....


Eric, Having A Bad Day


Hi Eric

I've just read this as your last post and was wondering how you are?

I notice that you were/are having a bad day and hope that things got better. You have been such an inspiration to us with your knowledge and understanding.

Wishing you well
Kind regards
Dawn


Wed May 02, 2007 5:37 am
Profile

Joined: Sat Aug 19, 2006 5:01 pm
Posts: 79
Post 
Eric,
My heart goes out to you. I wonder who supports you. You have become so well versed all aspects of this disease that many people look to you for information. It's a bit daunting to be going through this sad process and be repeatedly sharing your research. We come here looking for answers that you are able to provide. But you have done so much to further your own knowledge that we are not able to help you. We can offer our personal experiences, but when it comes to the "nuts and bolts" of this disease, you've gone beyond what most of us can accomplish. We appreciate your willingness to do the work and let us benefit from it. Though my Mom as passed away, I still feel a kinship with others on this site and hope that I am able to help others as you have. Cal is lucky to have you.
Thanks (we don't say it enough)
Sallyann


Wed May 02, 2007 2:25 pm
Profile

Joined: Mon Feb 05, 2007 3:43 am
Posts: 215
Location: Seattle, WA
Post 
Thank you so much for your concern. . . it's just a bad day, not a lifestyle. ;0)

Cal's had a UTI, which always sends things into a bit of chaos. Additionally, I'm taking a week to go deal with my mom, who continues to defy the actuarial odds and keep living, mostly to annoy me.

On the upside, the medical group she is treated by is located in a lovely resort area, so it's like a spa vacation. . . except instead of a facial and a massage, she'll have PET scanning and a few doctor appointments.

I've got a bit on my plate right now, and I recognize the "search" function here is a little obscure. The need for some FAQs and sticky topics is recognized.

But no worries; everything's good, I still watch and respond as appropriate.

E

_________________
Cal is not the real name of a real 84 year old with DLB. I don't speak for LBDA, nor do I have clever initials behind my name, so information is provided without warranty. Caveat everybody. I blog at http://PragmaticCaregiver.blogspot.com


Wed May 02, 2007 2:49 pm
Profile WWW
Display posts from previous:  Sort by  
Reply to topic   [ 10 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr